Missouri, 2005Damaging Wind in Missouri, August 28, 2005
August 28, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 28, 1:22 AM CST, 13 hours 58 minutes earlier.
Area forecast discussion, Aug 28, 1:22 AM CST, 13 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CDT SUN AUG 28 2005
.DISCUSSION...SHORT TERM ISSUES ARE POSSIBLE CLOUD COVER AND/OR PCPN
TODAY...ESPECIALLY FOR NORTHERN PORTIONS OF CWA DUE TO A WEAK TROF
THAT SWINGS THROUGH. WILL ADD MENTION OF SLIGHT CHANCE OF RWS/TRWS
TO THIS AREA THIS MORNING...AS 850 DEWPTS AROUND 10 POOL ALONG THIS
BOUNDARY AND THERE ARE SOME DECENT CAPES. WILL ALSO INCREASE MID AND
HIGH CLOUDS FOR TODAY. AS FOR HIGH TEMPS...SHOULD SEE UPPER 80S TO
LOWER 90S.
BY TONIGHT...TROF SHOULD EXIT CWA...ALLOWING HIGH PRESSURE TO BUILD
INTO THE REGION. DRY WEATHER TO PERSIST THROUGH MONDAY. HOWEVER...
HURRICANE KATRINA EXPECTED TO MAKE LANDFALL AROUND NEW ORLEANS
DURING THE DAY MONDAY THEN TRACK TO THE NORTH AND NORTHEAST THE NEXT
SEVERAL DAYS. THIS WILL AFFECT OUR CWA WITH AN INCREASE IN CLOUD
COVER...ESPECIALLY EASTERN HALF OF CWA WITH A SLIGHT CHANCE OF RWS
AND TRWS FOR SOUTHERN SECTIONS BEGINNING AFTER 06Z TUESDAY AND
PERSISTING THROUGH TUESDAY NIGHT.
AFTER THAT...DRY AND MILDER WEATHER IN STORE FOR CWA...WITH NO MAJOR
CHANGES MADE TO THE EXTENDED.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
BYRD
Hazardous weather outlook, Aug 28, 3:07 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT SUN AUG 28 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
407 PM CDT SUN AUG 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTHEAST
MISSOURI...AND WEST CENTRAL AND SOUTHWEST ILLINOIS TONIGHT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS...
HOWEVER THEY WILL PRODUCE DANGEROUS LIGHTING...HEAVY RAIN...AND GUSTY
WINDS IN EXCESS OF 35 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WHILE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED...STORM SPOTTERS
AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL IN RAINFALL
OBSERVATIONS AND ANY STRONG WIND OR HAIL REPORTS.
CARNEY
Thunderstorm Wind, Monroe
- When
- August 28, 3:20 PM CST
- Where
- Monroe County, Monroe City
- Measured
- 40 kt (46 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 39.650, -91.733
Thunderstorm wind gusts of about 45 mph blew down some roof trusses at a home under construction. One worker was injured by the flying lumber.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Louisiana, August 28 to 29, 2005816 deaths · $17 billion · 27 events
- Hurricane in Mississippi, August 28 to 29, 2005166 deaths · $7.3 billion · 8 events
- Drought in Texas, August 28, 2005 to August 13, 2006$230 million · 20 events
- Drought in Oklahoma, August 28, 2005 to August 13, 2006$35 million · 3 events
- Hurricane in Florida, August 28 to 30, 2005$1.7 million · 7 events
- Storm Surge in Florida, August 28 to 29, 2005$750,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$300,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$250,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$200,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$200,000 · 1 event
- Damaging Winds in New Mexico, August 28, 2005$20,000 · 57 kt wind · 3 events
- Storm Surge in Florida, August 28 to 29, 200510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468789.